Topological Methods in Nonlinear Analysis

On exact multiplicity for a second order equation with radiation boundary conditions

Pablo Amster and Mariel P. Kuna

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

A second order ordinary differential equation with a superlinear term $g(x,u)$ under radiation boundary conditions is studied. Using a shooting argument, all the results obtained in the previous work [2] for a Painlevé II equation are extended. It is proved that the uniqueness or multiplicity of solutions depend on the interaction between the mapping $\frac {\partial g}{\partial u}(\cdot,0)$ and the first eigenvalue of the associated linear operator. Furthermore, two open problems posed in [2] regarding, on the one hand, the existence of sign-changing solutions and, on the other hand, exact multiplicity are solved.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 54, Number 1 (2019), 233-246.

Dates
First available in Project Euclid: 16 July 2019

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1563242561

Digital Object Identifier
doi:10.12775/TMNA.2019.039

Mathematical Reviews number (MathSciNet)
MR4018278

Zentralblatt MATH identifier
07131282

Citation

Amster, Pablo; Kuna, Mariel P. On exact multiplicity for a second order equation with radiation boundary conditions. Topol. Methods Nonlinear Anal. 54 (2019), no. 1, 233--246. doi:10.12775/TMNA.2019.039. https://projecteuclid.org/euclid.tmna/1563242561


Export citation

References

  • P. Amster and M. P. Kuna, Multiple solutions for a second order equation with radiation boundary conditions, Electron. J. Qual. Theory Differ. Equ. 2017 (2017), no. 37, 1–11.
  • P. Amster, M. K. Kwong and C. Rogers, A Painlevé \romII model in two-ion electrodiffusion with radiation boundary conditions, Nonlinear Anal. 16 (2013), 120–131.
  • L. Bass, Electric structures of interfaces in steady electrolysis, Transf. Faraday. Soc. 60 (1964), 1656–1663.
  • A. Castro, J. Cossio and J. M. Neuberger, A sign changing solution for a superlinear Dirichlet problem, Rocky Mountain J. Math. 27 (1997), 1041–1053.
  • B. Grafov and A. Chernenko, Theory of the passage of a constant current through a solution of a binary electrolyte, Dokl. Akad. Nauk SSR 146 (1962), 135–138.
  • Z. Nehari, On a class of nonlinear second-order differential equations, Trans. Amer. Math. Soc. 95 (1960), 101–123.